Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 226, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 2, 2000, 1:35 PM CDT for Wayne County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 2, 2000, 1:35 PM CDT (18:35 UTC)
- Expired
- Aug 2, 2000, 2:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Wayne County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.6 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2252 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
041 WUUS54 KMOB 021835 SVRMOB MSC153-021900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 135 PM CDT WED AUG 2 2000 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN WAYNE COUNTY IN MISSISSIPPI THIS INCLUDES THE CITY OF WAYNESBORO * UNTIL 200 PM CDT * AT 135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES NORTHWEST OF WAYNESBORO...MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES WEST OF WAYNESBORO AT 200 PM CDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MOBILE. LAT...LON 3192 8879 3169 8881 3157 8847 3209 8868
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:15 AM CDT, 10 hours 20 minutes earlier.
Area forecast discussion, Aug 2, 3:15 AM CDT, 10 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 315 AM CDT WED AUG 2 2000 00Z ANALYSIS INDICATE VERY LITTLE OVERALL CHANGE SINCE YESTERDAY AT THIS TIME. AT THE SFC...WEAK TROF OVER LOWER MS VALLEY REMAINS IN PLACE WITH A TROPICAL WAVE AXIS OVER ERN GULF. IN THE MID/UPPER LEVELS...LARGE TROF OVER MS VALLEY CONTINUES IN PLACE AS WELL. COMBINATION OF ALL THESE FEATURES WILL CONTINUE DEEP AND MOIST SWLY FLOW OVER THE AREA THROUGH THU. 00Z AREA SOUNDINGS INDICATE PW'S NEAR 2 INCHES OVER REGION. MODELS SIMILAR IN GRADUALLY WEAKENING UPPER TROF THIS PERIOD AND SLOWLY SHIFTING TROF AXIS E...BUT OVERALL LITTLE CHANGE IN WEATHER PATTERN THAN FROM PAST FEW DAYS. DEEPER MOISTURE AND PCPN WILL BE GRADUALLY SHIFTING E AS WELL...BUT MOST NOTICEABLE EFFECTS WILL BE IN EXTENDED PERIOD. COMBINATION OF UPPER TROF...WEAK IMPULSES ROUNDING BASE OF TROF...AND MOIST AND MODERATELY UNSTABLE ATMOSPHERE WILL CONTINUE PERSISTENT TREND OF LIKELY DAYTIME POPS AND CHANCE NIGHTTIME POPS THIS PERIOD. WEAK VORT MAX CURRENTLY DEPICTED IN 00Z MODEL DATA CURRENTLY MOVG E ACROSS GULF COAST...COMBINED WITH CONVERGENCE ASSOCIATED WITH TROPICAL WAVE OVER THE GULF IS CURRENTLY FIRING CONVECTION OVER COASTAL ZONES AND OVER THE GULF. RESIDUAL OUTFLOW BOUNDARIES...DEVELOPING SEABREEZE CIRCULATIONS...AND DAYTIME HEATING WILL SERVE AS FOCUS FOR ADDITIONAL AND MORE WIDESPREAD DEVELOPMENT TODAY. WILL MAINTAIN LIKELY POPS COASTAL AND ERN ZONES TODAY...GOOD CHANCE NW. EXPECT LITTLE CHANGE FROM PERSISTENT PATTERN TONIGHT AND WILL KEEP CHANCE/SLIGHT CHANCE POPS ALL ZONES. WITH VERY SUBTLE TROF/MOISTURE AXIS SHIFT TO THE E ON THU...WILL STILL KEEP LIKELY POPS E/CHANCE W. TEMPERATURE GUIDANCE VERY SIMILAR AND LOOKS REASONABLE. EXTENDED...WITH GRADUAL SHIFT OF PATTERN TO THE E...WILL MOST LIKELY RETURN TO A LITTLE MORE TYPICAL SUMMER PATTERN WITH CHANCE OF MAINLY AFTERNOON AND EARLY EVENING SHRA/TSRA. THIS MORE OR LESS AGREES WITH CURRENT EXTENDED PACKAGE. WILL WAIT ON 02/00Z FMR GUIDANCE NUMBERS AND TAKE A CLOSER LOOK AT EXTENDED MODELS TO MAKE ANY ADJUSTMENTS TO EXTENDED PERIOD IN UPCOMING ZONE PACKAGE. MARINE AND FIRE...S TO SW WINDS 10 TO 15 KT MAX RANGE WILL CONTINUE THROUGH THE PERIOD WITH NO MAJOR CHANGE IN SEAS. NO FIRE WEATHER HIGHLIGHTS NEEDED AS DEEP MOISTURE...ABUNDANT RAINFALL...AND GENERALLY LIGHT WINDS PREVAIL. /12 PRELIM NUMBERS... MOB TT 086/073 088/072 088 12736 PNS TT 086/074 087/075 088 12736 DTS TT 084/075 085/074 086 12736 GZH TT 087/071 089/072 088 12636 2R0 TT 090/069 090/070 090 12524 61A TT 087/071 089/072 088 12636 .MOB... AL...NONE. FL...NONE. MS...NONE.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.